Journal of Gerontological Nursing

CEU QUIZ

Abstract

HOW TO OBTAIN CONTINUING EDUCATION UNITS BY READING THIS ISSUE

Instructions: Registered nurses may receive three contact hours by reading the article noted below and successfully answering the questions in the following post-test. To obtain continuing education unit credit:

1. Read the article, "Drug-Related Problems" on page 12, carefully noting the tables and other illustrative materials that are provided to enhance your knowledge and understanding of the content.

2. Read each question and record your answer on the registration form provided.

3. Type or print your full name and address and your social security number in spaces provided on the registration form.

4. Forward the completed form with your check or money order for $12 made out to University of Maryland, School of Nursing. Photocopies of the quiz are not acceptable; use only the original quiz.

Continuing Education Units: Contact hours are granted by The University of Maryland School of Nursing Continuing Education Program, which is accredited by the Eastern Regional Accrediting Committee of the American Nurses' Association. SLACK Inc. and University of Maryland School of Nursing are co-providers of this continuing education home study program.

Answers to the post-test will be graded and you will be advised that you have passed or failed within 60 days of receipt of your completed test. A score of 70% or above will comprise a passing grade. A certificate will be awarded to participants who successfully complete the test.

Ten contact hours of participation in an educational offering is awarded one CEU. A contact hour is 50 minutes of instruction. Contact hour verification can be awarded only at the completion of a program.

CONTACT HOUR UNITS RECEIVED FOR SUCCESSFUL COMPLETION OF THE POST-TEST MAY BE USED FOR CERTIFICATION OR RECERTIFICATION CREDIT.

Objectives: After reading the article "Drug-Related Problems" in this issue, the participant will be able to:

1 . Identify specific nursing assessment measures related to adverse drug reactions.

2. List nursing interventions for adverse drug reactions.

3. Explain the etiology of adverse drug reactions.

4. Discuss the prevalence of adverse drug reactions.

5. Explain how elderly clients react differentially to specific drugs.

6. Discuss the prevalence of adverse drug reactions.

Directions: Encircle the letter of the best answer on the registration form provided.

1 . The elderly can experience drug toxicity from all of the following except:

A. A tendency to take multiple drugs.

B. Age-related changes in pharmacokinetics.

C. Normal therapeutic doses of medications.

D. Hormonal shifts in diurnal rhythms.

2. Which of the following statements regarding drug use in the elderly is false? The elderly:

A. Are hospitalized more frequently as a result of drug toxicity than the general population.

B. Experience 30% of all the adverse effects of drugs.

C. Know more about their drugs than the general population.

D. Take more drugs than the general population.

3. One of the most common adverse drug reactions encountered in the elderly is:

A. Agranulocytosis from antibiotics.

B. Allergic reactions.

C. Digitalis toxicity.

D. Hemorrhaging from salicylates.

4. All of the following are examples of side effects of drugs except?

A. Agranulocytosis associated with chloramphenicol.

B. Anticholinergic effects of tricyclic antidepressants.

C. Hypokalemia from potassium depleting diuretics.

D. Tardive dyskinesia related to antipsychotics.

5. Nurses can predict and/or prevent potentially drastic consequences of adverse drug reactions by:

A. Discontinuing all medications taken by clients over age 65.

B. Educating clients about compliance, communication with health-care providers and drug interactions.

C. Instituting measures to alleviate symptoms associated with adverse drug reactions when possible.

D. Thorough assessment of the client, including disease conditions, allergies and use of prescription and nonprescription drugs.

6. The…

HOW TO OBTAIN CONTINUING EDUCATION UNITS BY READING THIS ISSUE

Instructions: Registered nurses may receive three contact hours by reading the article noted below and successfully answering the questions in the following post-test. To obtain continuing education unit credit:

1. Read the article, "Drug-Related Problems" on page 12, carefully noting the tables and other illustrative materials that are provided to enhance your knowledge and understanding of the content.

2. Read each question and record your answer on the registration form provided.

3. Type or print your full name and address and your social security number in spaces provided on the registration form.

4. Forward the completed form with your check or money order for $12 made out to University of Maryland, School of Nursing. Photocopies of the quiz are not acceptable; use only the original quiz.

Continuing Education Units: Contact hours are granted by The University of Maryland School of Nursing Continuing Education Program, which is accredited by the Eastern Regional Accrediting Committee of the American Nurses' Association. SLACK Inc. and University of Maryland School of Nursing are co-providers of this continuing education home study program.

Answers to the post-test will be graded and you will be advised that you have passed or failed within 60 days of receipt of your completed test. A score of 70% or above will comprise a passing grade. A certificate will be awarded to participants who successfully complete the test.

Ten contact hours of participation in an educational offering is awarded one CEU. A contact hour is 50 minutes of instruction. Contact hour verification can be awarded only at the completion of a program.

CONTACT HOUR UNITS RECEIVED FOR SUCCESSFUL COMPLETION OF THE POST-TEST MAY BE USED FOR CERTIFICATION OR RECERTIFICATION CREDIT.

Objectives: After reading the article "Drug-Related Problems" in this issue, the participant will be able to:

1 . Identify specific nursing assessment measures related to adverse drug reactions.

2. List nursing interventions for adverse drug reactions.

3. Explain the etiology of adverse drug reactions.

4. Discuss the prevalence of adverse drug reactions.

5. Explain how elderly clients react differentially to specific drugs.

6. Discuss the prevalence of adverse drug reactions.

Directions: Encircle the letter of the best answer on the registration form provided.

1 . The elderly can experience drug toxicity from all of the following except:

A. A tendency to take multiple drugs.

B. Age-related changes in pharmacokinetics.

C. Normal therapeutic doses of medications.

D. Hormonal shifts in diurnal rhythms.

2. Which of the following statements regarding drug use in the elderly is false? The elderly:

A. Are hospitalized more frequently as a result of drug toxicity than the general population.

B. Experience 30% of all the adverse effects of drugs.

C. Know more about their drugs than the general population.

D. Take more drugs than the general population.

3. One of the most common adverse drug reactions encountered in the elderly is:

A. Agranulocytosis from antibiotics.

B. Allergic reactions.

C. Digitalis toxicity.

D. Hemorrhaging from salicylates.

4. All of the following are examples of side effects of drugs except?

A. Agranulocytosis associated with chloramphenicol.

B. Anticholinergic effects of tricyclic antidepressants.

C. Hypokalemia from potassium depleting diuretics.

D. Tardive dyskinesia related to antipsychotics.

5. Nurses can predict and/or prevent potentially drastic consequences of adverse drug reactions by:

A. Discontinuing all medications taken by clients over age 65.

B. Educating clients about compliance, communication with health-care providers and drug interactions.

C. Instituting measures to alleviate symptoms associated with adverse drug reactions when possible.

D. Thorough assessment of the client, including disease conditions, allergies and use of prescription and nonprescription drugs.

6. The effect of a decreased glomerular filtration rate in drug use is to:

A. Change the intensity of the drug action.

B. Decrease drug solubility.

C. Prolongs drug half-life.

D. Reduces drug absorption.

7. The class of drugs most commonly associated with adverse drug reactions in the elderly are:

A. Antibiotics.

B. Cardiotonics.

C. Diuretics.

D. Psychoactives.

8. Tardive dyskinesia is a syndrome manifested by:

A. A drop in hemoglobin to less than 1 0 gm/dL

B. Gingival hyperplasia, hypokalemia, and fever.

C. Hyperkinetic, involuntary movements of the mouth, lips, and tongue.

D. Red, pruritic, weeping lesions confined to a peripheral dermatome distribution.

9. The most common side effect of nonsteroidal anti-inflammatory drugs is:

A. Dermatologie.

B. Gastrointestinal.

C. Hematologic.

D. Hepatic.

10. Which of the following methods to reduce the incidence of adverse drug reactions is mandated in nursing facilities?

A. Drug histories on admission and yearly.

B. Drug review on a periodic basis.

C. Inservice education for residents.

D. Protocols for treating drug reactions.

10.3928/0098-9134-19910901-10

Sign up to receive

Journal E-contents